Oseltamivir‑induced neuropsychiatric symptoms

Shaik, Arshad Basha and Prabhu, Mukhyaprana and Shenoy, Smita and Thomson, Sereen Rose (2018) Oseltamivir‑induced neuropsychiatric symptoms. Journal of Pharmacology and Pharmacotherapeutics, 9 (1). pp. 43-45. ISSN 0976-500X

[img] PDF
00005499.pdf - Published Version
Restricted to Registered users only

Download (339kB) | Request a copy

Abstract

Oseltamivir is a viral neuraminidase enzyme inhibitor commonly prescribed for prevention and management of influenza. Common adverse effects of oseltamivir are gastrointestinal side effects such as nausea, vomiting, diarrhea, and pain abdomen; others are headache, insomnia, cough, skin rashes, and sadness. In 2006, US Food and Drug Administration added a warning to the label of oseltamivir drawing attention to the risk of developing neuropsychiatric adverse events (NPAE). However, the incidence of NPAE with oseltamivir has been underreported in India. Hence, in our report, we present the occurrence of neuropsychiatric symptoms such as aggressive behavior, restlessness, hallucinations, paranoid ideas, and insomnia following administration of oseltamivir in a young adult female patient.

Item Type: Article
Uncontrolled Keywords: Adverse drug reaction; Naranjo scale; neuraminidase inhibitor.
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 20 Dec 2018 09:08
Last Modified: 20 Dec 2018 09:08
URI: http://eprints.manipal.edu/id/eprint/152497

Actions (login required)

View Item View Item